MAUDE Adverse Event Report: Alcon Research, LLC - Irvine Technology Center ORA System with VerifEye Messaging; Aberrometer, Ophthalmic

Alcon Research, LLC - Irvine Technology Center ORA System with VerifEye Messaging; Aberrometer, Ophthalmic
Catalog Number 8065998329
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Blurred Vision (2137); Diplopia/Double Vision (4802)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that the patient experienced double vision, blurry vision in the left eye, and an explant intraocular lens due to inaccurate measurements provided by the system during intraocular lens selection, after refractive surgery.
 
Additional Manufacturer Narrative
H.3., h.6.: investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).

Brand Name
ORA System with VerifEye Messaging
Common Device Name
Aberrometer, Ophthalmic
Manufacturer (Section D)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50478925
Report Number2028159-2026-01346
Device Sequence Number10396061
Product Code NCF
UDI-Device Identifier00380659983290
UDI-Public(01)00380659983290(17)270824(11)170824(10)NA
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065998329
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/04/2026
Initial Report FDA Received Date08/27/2026
Date Device Manufactured08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age68 YR
Patient SexUnknown